Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

What if symptoms get better and then start worsening after a cut?


[Gr...]

Recommended Posts

I'm on day 6 of reducing my diazepam from 15mg to 14mg. This was the first tapering step since completing my crossover from temazepam to valium. After cutting from 15mg to 14mg I had two days with increased symptoms (mostly irritability/anxiety/moodiness). Then on day 3 I felt great all day (other than a little sedation which was totally fine). So I thought things were getting better. But on day 4 I woke up feeling cranky and then just felt crummy all day. I used distraction to get through it. But today I feel even worse. It's like my irritability is increasing more and more and starting to get to that intolerable level I haven't felt in awhile. I don't get it! Why did I feel so much better on day 3 and now am feeling progressively worse? Has anybody else experienced this? I want to go on to the next stage of reducing to 13mg but am also scared to do so. Also I feel down on myself for not even motivating myself to get out of bed until like 2:00pm.

 

Also does anybody else wish they had somebody in their life that could help them with creating structure and just push them a little bit to do positive things? I have asked my mother to do this but she says she has trepidation and is an introvert and basically that causes anxiety for her. I don't want to feel like a burden for her or anybody else. But I find myself feeling disappointed that the people in my life won't step up and just push me a little to help me do the things I need to do that I have a hard time motivating myself to do. Then I feel angry. Then I feel guilty about feeling angry. How do you guys motivate yourselves to do the things you need to do to stay healthy even when you don't feel like it. It is hard for me because I live with my parents right now due to not being able to work and i am not able to drive because of a visual impairment. So I feel really stuck and that does not help things! Just looking for some support here!!! Thanks!!!

Link to comment
Share on other sites

That sounds totally normal to me. A little bit of a delayed reaction. It hit's me on day 3 usually but with different metabolisms, day 4 sounds reasonable. Usually it gets better after a week. I would not reduce any faster than 1mg every 2 weeks, if I were you. It sounds like you might have had weekly cuts in mind? That sounds like it would be too fast. I think it's far better to be cautious.
Link to comment
Share on other sites

That makes sense. But what I don't understand is if it is a delayed reaction, then why would my symptoms worsen on day 1 and 2 and then get better on day 3... then worsen again? Seems like it should have stayed even until day 4 and then got worse when the delayed reaction hit.
Link to comment
Share on other sites

Hi grace x u are doing really well, just be patient with urself and be kind too. Try not to put too much pressure on urself going thru this. I have good days and bad day but I try to always go for a walk, good days for an hr, bad days 30mins. Getting out in the sunshine and smiling and talking to people makes you feel a bit less like the only person having a bad time. At least it helps me, I feel like staying inside sometimes means I spend too much time focusing on symptoms and wd. Maybe u could write out a daily plan, wake up time, excercise time, then time doing things that you enjoy? I have a list I try to get thru every day, housework ect. It helps keep me focused on other things. Everyone tells me distractions help and 90% of the time they do. The other 10% of the time I’m just like everyone else snowed under by symptoms and worries x

 

 

 

Link to comment
Share on other sites

That makes sense. But what I don't understand is if it is a delayed reaction, then why would my symptoms worsen on day 1 and 2 and then get better on day 3... then worsen again? Seems like it should have stayed even until day 4 and then got worse when the delayed reaction hit.

It's really impossible to answer for sure but it's not exactly that strange. It's possible that what you actually felt on days 1 and 2 was more due to the stress of anticipating the effects of a reduction rather than the reduction itself. Then on day 3, perhaps you felt a boost that it wasn't as bad as you thought it might be, but by day 4 you actually feel the effects of the reduction. That is one possible explanation.

 

Try not to get freaked out by the ups and downs. Remember that you used to have good days and bad days before how much of a med you take had such a big effect? That's all this is, normal variation. I know this isn't pleasant but you should take confidence that you can cope with these symptoms.

Link to comment
Share on other sites

It's very common for withdrawal symptoms to come and go and also intensify a few days after the cut. Your reduction seems too high in my opinion. Maybe next time, cut a smaller amount. But symptoms can definitely get worse for no reason. There are what we call waves and windows throughout this process. 
Link to comment
Share on other sites

When you feel this just say in your mind that it is just the benzos and my brain is healing. I was scared at my first taper and this is normal but it will even its self out.

 

Redbird Flies

Link to comment
Share on other sites

Thanks to all who replied to this. I appreciate the support and advice. You guys (and gals) are probably right that i am going too fast and/or am increasing by too large of amounts, but I guess in my defense I can say that I am technically following the Ashton recommendations on the chart she gives. I guess I am just really eager to get through this so that I can get back to work and get my independence, career, and sense of purpose back.  So I may be pushing too hard, who knows.

 

I also agree with the person that said that exercise helps and trying to get into a routine. I am trying to do that but am just really struggling with motivation to get out of bed and do anything. I think this valium might be causing some depression... not sure. It's hard to tell what is the medication and what is just my normal baseline issues. This is definitely so hard! Thanks all for the advice and support.

 

 

Grace

Link to comment
Share on other sites

It's a tough school, isn't it Grace? Benzos don't seem to care whether the mistake we make is understandable or reckless.

 

Ashton does explicitly state that everybody's taper should be individualised and guided by symptoms. Those withdrawal schedules are merely examples for illustration purposes.

Link to comment
Share on other sites

It's a tough school, isn't it Grace? Benzos don't seem to care whether the mistake we make is understandable or reckless.

 

Ashton does explicitly state that everybody's taper should be individualised and guided by symptoms. Those withdrawal schedules are merely examples for illustration purposes.

 

Yep, I'd blow off what the manual says to a point, and just keep experimenting until you find what works for you. Forget everybody else. Your situation is unique to yourself. It looks like you've had a rough ride since the beginning of the crossover, etc. Just my opinion, but I'd stay where you are until you're consistently stable for a period, and then take off slowly into your next step. Remember, the goal isn't just to get off the drug...it's to get off the drug healthy. If you keep rushing things, then your post-jump could be pretty rocky. Maybe shoot for going slowly down a ramp rather than in a jerky "walk down stairs" kind of way, if that makes sense. Doing that may help you walk back into some normalcy way of life, career, etc. You'll get there!  ;)

Link to comment
Share on other sites

I also agree with the person that said that exercise helps and trying to get into a routine. I am trying to do that but am just really struggling with motivation to get out of bed and do anything. I think this valium might be causing some depression... not sure. It's hard to tell what is the medication and what is just my normal baseline issues. This is definitely so hard!

 

I can relate to that. I was on Ativan before and it gave me anxiety. Now I crossed over to Valium and I am feeling more depressed. It seems to be a side-effect of Valium. It is one of the reasons I want off so badly. But just like you I shouldn't rush things.

Link to comment
Share on other sites

I'm gonna beglike James Brown to anyone tapering.......Please, please,please,please,please please......oooohohohhhhhhooooooo....please  :laugh:  slow down. It's not a race. The benefits of going slow will be a less harsh withdrawal.

You guys got this! I'm cheering you on!  :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...